MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SV25T3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 03/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens iol) implant procedure, the patient experienced blurred vision, residual astigmatism, and hyperopia.The iol was exchanged in a secondary procedure.Additional information has been requested.
 
Event or Problem Description
Additional information was provided by a nurse that the iol was exchanged for a company iol with increased toricity and power.This would indicate an attempt to adjust or fine tune the refractive outcome.There is no reported defect or fault with the lens.
 
Additional Manufacturer Narrative
Corrected and additional information was provided in a.2., a.3., b.2., b.5., b.6., b.7., d.10., and e.4.Summary: no supplemental report will be required as the additional information provided indicated that the iol was exchanged in an attempt to adjust or fine tune the refractive outcome trying to achieve a desired target.Had this information been received prior to submission of the initial medical device report the reported event would not have been reportable.The manufacturer internal reference number is:(b)(4).

Brand Name
ACRYSOF IQ RESTOR TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11784589
Report Number1119421-2021-00965
Device Sequence Number4043197
Product Code MJP
UDI-Device Identifier00380652311243
UDI-Public00380652311243
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberSV25T3
Device Catalogue NumberSV25T3U215
Device Lot Number12527612
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR